Log In Register

Online clinic on skin conditions - Sept 2018

British Skin Foundation raise money to fund research for cures for skin disease and skin cancer etc
Action Against Allergy (AAA) provides information, advice and support to those made chronically ill through the many different forms of allergy and those who care for them.

talkhealth > Clinics > Online Clinics Index > Online clinic on skin conditions - Sept 2018 > Other Skin Conditions

Other Skin Conditions

Moderator: talkhealth

Dark patches above my lip

Postby talkhealth on Fri Sep 07, 2018 1:07 pm

I have dark patches above my lip. They appeared 2 years ago and I have tried everything I can find online (skin peel ointments, skin paling creams, uneven skin tone oils) and nothing gets rid of them. I use factor 50 every day and it still goes darker. I have olive skin and so it looks like I have a moustache and I have had people shouting at me in the street and mocking me. I am desperate and will try any trials - is there anything at all that might help or am I wasting my money? I have cover up make-up from a hospital but it just makes it look worse. Thanks for any advice.
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 1044
Joined: Thu Nov 04, 2010 3:29 pm

Re: Dark patches above my lip

Postby Vanessa Jane Davies on Sat Sep 08, 2018 5:24 pm

Hello
I'm so sorry to hear that you're having problems with the cover make up from the hospital.

My advise is to contact a skin camouflage professional who has access to the full range of skin camouflage brands and application tools. Each brand looks and feels different so choice is the key to getting it right. Skin camouflage above the lip can be tricky sometimes and its often the application that needs revisiting.

Try applying the colour/s in thin layers, tapping + block with a small flat brush and judge the results from conversational distance rather than close up. I'm sure with one to one tuition a solution/ improvement on what your currently using can be found. I believe an appointment will be well worth while.

Please let me know how you get on I'm more than happy to guide/support you.

All the best
Vanessa Jane Davies MEWI LCGI
Skin Camouflage Consultant
http://www.talkhealthpartnership.com/online_clinics/experts/vanessa_davies.php
User avatar
Vanessa Jane Davies
 
Posts: 24
Joined: Tue Aug 16, 2016 11:41 am

Re: Dark patches above my lip

Postby pigmentationlisa on Sun Sep 16, 2018 8:27 am

Thanks Vanessa, I did spend over an hour at the camouflage clinic and spent a small fortune on the products but it looks dreadful. It was the best they could offer (we went through so many products and I broke down in tears in the clinic as it was useless. I ran over my appointment time and still didn’t have anything that covered it)). My dark patches just look almost black no matter how many layers I add - there is no hiding my “moustache look” and the rest of my skin is thick with make up.. I’m trying to find something that will rid of these awful dark patches.. To be honest, I would rather walk around with scabs on my face from skin peeling treatments than have these dark patches.
pigmentationlisa
 
Posts: 3
Joined: Fri May 12, 2017 6:52 am

Re: Dark patches above my lip

Postby Dr Mark Brewin on Mon Sep 17, 2018 12:47 pm

You may want to visit a reputable laser clinic or enquire about Q-switch laser for the removal of excess pigmentation. Don't bother with IPL treatment is the improvement is not so long lasting. Certainly worth a go if it is bothering you that much.
Dr Mark Brewin
Clinical Scientist - BSc (Hons), MSc, MIPEM, PhD
http://www.talkhealthpartnership.com/online_clinics/experts/dr_mark_brewin.php
User avatar
Dr Mark Brewin
 
Posts: 26
Joined: Tue Aug 16, 2016 11:39 am

Re: Dark patches above my lip

Postby Dr Adil Sheraz on Wed Sep 19, 2018 3:06 pm

Thankyou for you question. I guess you initially need to know what the cause of the pigmentation is.

Is it from a particular cream that you are applying to the area that may be resulting in worsening of the pigmentation? Is it melasma, which can be aggravated by sun exposure and certain medication such as the oral contraceptive pill.

If indeed the cause is melasma (which is what it sounds like) then treatment options include:

1. Avoid the sun - all year around and use a high factor sun block- even in winter.
2. Avoid any harsh cleansing agents for the skin.
3. Stop the OCP (if you can or if you are on it)
4. Have a look at other medications that you may be on that could potentially cause pigmentation (discuss with GP or dermatologist).
5. Check Thyroid function (sometimes linked to abnormal pigmentation) - again discuss with GP to see if this test is necessary in your case.
6. The best treatment would be a topical treatment with Hydroquinone (pigmanorm cream) which works in most cases- this needs to be prescribed under the supervision of a dermatologist.
7. Lasers can sometimes be beneficial however depending on your skin type can result in post inflammatory pigmentation.

Regards

Adil Sheraz
Dr Adil Sheraz
Consultant Dermatologist - MBBS, BMEDSCI(HONS), MRCP (UK), MRCP (DERMATOLOGY) (UK)

http://www.talkhealthpartnership.com/online_clinics/experts/dr_adil_sheraz.php
User avatar
Dr Adil Sheraz
 
Posts: 45
Joined: Wed May 09, 2018 1:43 pm

Re: Dark patches above my lip

Postby Vanessa Jane Davies on Wed Sep 19, 2018 6:18 pm

Hello,

Thank you for your reply. I hope you get on well with the suggestions and please keep in touch at any time if that would help.

All the best
Vanessa Jane Davies MEWI LCGI
Skin Camouflage Consultant
http://www.talkhealthpartnership.com/online_clinics/experts/vanessa_davies.php
User avatar
Vanessa Jane Davies
 
Posts: 24
Joined: Tue Aug 16, 2016 11:41 am

Re: Dark patches above my lip

Postby pigmentationlisa on Tue Sep 25, 2018 6:51 pm

Thank you Dr Brewin,
I did attend a well known private clinic in a city near to me. However I established the laser “specialist” held a level 2 certificate and when asked how it works, was unable to offer any scientific explanation so I quickly left. My GP must have written to the plastic surgery dept at a hospital as I received a letter in June 2017 from them advising that I have chloasma of my upper lip and that laser treatment makes it worse. (Bearing in mind they haven’t seen me).... I was therefore really worried about exploring any further laser treatments ... but will research the treatment you suggest. Thank you.
pigmentationlisa
 
Posts: 3
Joined: Fri May 12, 2017 6:52 am

Re: Dark patches above my lip

Postby pigmentationlisa on Tue Sep 25, 2018 7:16 pm

Thank you Dr Sheraz. I think I will need to revisit my GP to ask for checks such as thyroid and possibly a referral. I do take an oral contraceptive pill but only to treat endometriosis- which I’ve been diagnosed with for 20years. The pill prevents the pain (completely stops any periods). The pill was changed a couple of years ago to a less expensive brand so I may need this investigated too and see if anything else can treat my pain so that I can stop the OCP.

I wear sunblock every day (including the winter months) I alternate between a spf50 ( Australia gold face guard) and spf30 (Babo botanical) both of which, I obtained online as I couldn’t find any in Boots or a pharmacy.

I haven’t been seen by my hospital but they wrote to me to say it is chloasma and “the only tropical treatment that I am aware of that may benefit is a triple action cream containing hydroquinine, tretinon and hydrocortisone”. I was prescribed a cream called skinoren 20% cream from my GP as a result, however this only resulted in my skin above my lip swelling and large spots appearing. I tried it for 6months - is this long enough? Then stopped when nothing seemed to be happening with the colour and I kept getting these boils. My GP is aware I stopped.

I visited a Chinese shop after this and obtained a pearl rose facial cream they recommended but again nothing seemed to change. I have since used numerous creams including brands I found in a French pharmacy and also others online, then finally a serum I obtained online called porcelain which peels my skin and then turns to scabs.

If you are aware of a name I can ask for which contains Hydroquione, I would be most appreciative.
Do I ask my GP to refer me to dermatologist or do I find one myself?

It sounds very dramatic but I am at the depths of despair and will try anything even if the patches because slightly lighter it would be worthwhile as it is hurtful being called names such as “Hitler” and “the tache lady”. The camouflage make up is awful and doesn’t cover - so I just don’t know my next step.
pigmentationlisa
 
Posts: 3
Joined: Fri May 12, 2017 6:52 am

Who is online
Users browsing this forum: No registered users and 0 guests

cron